Alert archive / Massachusetts / Small Craft Advisories in 2008
Small Craft Advisory 254, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 20, 2008, 4:10 PM EST. It took effect at Dec 21, 2008, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 20, 2008, 4:10 PM EST (21:10 UTC)
- In effect from
- Dec 21, 2008, 6:00 AM EST
- Expired
- Dec 21, 2008, 4:25 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 1:44 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 20, 1:44 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
144 PM EST SAT DEC 20 2008
.SYNOPSIS...
ANOTHER RAPIDLY INTENSIFYING COASTAL STORM WILL TRACK ACROSS EASTERN
NEW ENGLAND SUNDAY...BRINGING A PERIOD OF HEAVY SNOW INLAND AND SNOW
CHANGING TO RAIN ACROSS THE COASTAL PLAIN. STRONG AND POTENTIALLY
DAMAGING WINDS ALONG WITH BITTERLY COLD WIND CHILLS WILL FOLLOW
SUNDAY NIGHT AND MONDAY. DRY HIGH PRES PASSES SOUTH OF NEW ENGLAND
TUESDAY THEN A WARMER WEATHER SYSTEM WILL AFFECT THE REGION
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY COLD SURFACE AIR HAS ADVECTED SOUTHWARD IN THE WAKE OF THE LOW
PRESSURE FRIDAY. WITH CURRENT SNOWPACK IN PLACE AND STRONG COLD HIGH
PRESSURE TO THE NORTH...TEMPERATURES WON/T GET TOO WARM TODAY. HIGHS
SHOULD TOP OUT A GOOD 15 TO 20 DEGREES BELOW NORMAL. A LOT OF PLACES
WILL STRUGGLE TO SEE 20F EXCEPT FOR PORTIONS OF SOUTHEAST MASS AND
SOUTHERN RI.
SEEDING FROM LEFTOVER MID LEVEL MOISTURE MOVING EAST-SOUTHEAST OVER
THE OCEAN-EFFECT SNOW SHOWERS WILL GIVE ADDITIONAL ACCUMULATIONS IN
COASTAL EASTERN MASSACHUSETTS THIS AFTERNOON WHILE UPSLOPE AIDS
FORMATION OF SNOW SHOWERS IN THE WORCESTER HILLS...MONADNOCKS AND
JUST WEST OF THE CONNECTICUT RIVER. IT/S POSSIBLE A FEW LOCATIONS
COULD PICK UP AN ADDITIONAL 1 TO 3 INCHES OF FLUFFY SNOW.
ELSEWHERE...KEPT SLIGHT CHANCE TO CHANCE POPS GOING FOR SNOW SHOWERS
WITH A POSSIBLE COATING HERE AND THERE. OTHERWISE...ABUNDANT LOW
LEVEL MOISTURE WILL KEEP IT CLOUDY TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
OCEAN EFFECT SNOW SHOWERS SHOULD CONTINUE OVERNIGHT FOR EASTERN ZONES
WITH POSSIBLE MINOR ADDITIONAL ACCUMULATIONS. IN ADDITION...THE NEXT
STORM SYSTEM APPROACHES FROM THE WEST. SOME GUIDANCE HINTING AT LOW
AND MID LEVEL FRONTOGENESIS DEVELOPING LATE TONIGHT IN MOISTENING
COLUMN. SREF PROBS FOR 0.01 LIQ IN 3 HRS ENDING 12Z SUNDAY QUITE
HIGH. WILL INCREASE POPS VERY LATE IN THE PERIOD FOR LIGHT SNOW
ACROSS THE REGION...WITH A QUICK INCH POSSIBLE SOMEWHERE BY 12Z.
OTHERWISE...IT LOOKS COLD AND CONTINUED CLOUDY.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
*** ANOTHER WINTER STORM SUN WITH MULTI-PTYPE ISSUES AND POTENTIALLY
DAMAGING WIND SUNDAY NIGHT INTO MONDAY ALONG WITH A BITTERLY COLD
WIND CHILL***
HAZARDS...
NOT MUCH CHANGE FROM PREVIOUS FORECAST...BUT THERE IS UNCERTAINTY
REGARDING THE AMOUNT OF SURFACE WARMING THAT OCCURS IN THE PVD-BOSTON
CORRIDOR. THE WINTER STORM WATCH STATEMENT ALLUDES TO THIS UNCERTAINTY.
DID NOT ISSUE A HIGH WIND WATCH FOR COASTAL MASSACHUSETTS SUNDAY
NIGHT SINCE WE HAVE TIME TO DEVELOP MORE CONFIDENCE ON WHETHER 48 TO
55 KNOT WESTERLY WINDS AND ASSOCIATED DAMAGE WILL OCCUR. YDY WE
THOUGHT THAT ACK MIGHT REACH 35 KNOT SUSTAINED BUT FELL AR SHORT.
SO...IT WONT HURT TO HAVE ANOTHER FORECAST CYCLE PASS BEFORE TAKING
ACTION IN THIS REGARD. WIND ADVISORIES WILL ALMOST CERTAINLY BE
NEEDED FOR A SIZABLE CHUNK OF SOUTHERN NEW ENGLAND SUNDAY NIGHT INTO
MONDAY. AND...A WIND ADVISORY MAY BE NEEDED SOONER FOR CAPE COD ON
EASTERLY FLOW 40 KNOT GUSTS SUNDAY AFTERNOON.
THERE IS A SMALL CHANCE WE WILL NEED A WIND CHILL ADVISORY FOR HIGH
TERRAIN LOCATIONS OF SOUTHERN NEW ENGLAND MONDAY NIGHT.
SUNDAY...
STORM TOTAL SNOW ACCUMULATION GRID IS POSTED ON THE WEB. SFC LOW
PROBABLY TRACKS THRU BUZZARDS BAY AND JUST EAST OF BOSTON LATE SUNDAY.
EXPLOSIVE INTENSIFICATION AND INCREASING PRES GRADIENT ALONG WITH
PROJECTED 27MB 6 HRLY FALL RISE COUPLET SUGGESTS WIND PROBLEMS...IN
ADDITION TO SNOW AMOUNTS WHICH IS RELATED TO SHALLOW COLD SCOURING.
ELY BL WINDS UNDER 22 KNOTS HAVE DIFFICULTY PENETRATING INLAND BEYOND
A FEW MILES. THEREFORE...THE UNCERTAINTY REGARDING SNOW ACCUMULATIONS
ON THE NEAR NORTHWEST SIDE OF BOS PVD....WILL SFC TEMPS BE COLDER?
CLEARLY...THE FRONT END OF THE STRONG LIFT AHD OF THIS RAPIDLY INTENSIFYING
FGEN WILL BE SNOW AND IT WILL BE HEAVY WITH 1 INCH PER HOUR RATES
HOW LONG? SNOW GROWTH POTENTIAL LOOKS GOOD. ALSO POTENTIAL
INSTABILITY MAY YIELD EVEN MORE CLOUD TO GROUND STRIKES THAN THE VERY
FEW WE SAW LAST EVENING BUT WHAT PROMPTED MANY CALLS TI THE OFFICE.
TIMING OF PRES FALLS/ELY GALE PRECLUDES A COASTAL FLOOD ADVISORY
ATTM.
SUNDAY NIGHT...
SHORT WAVE MERGER/PHASING OCCURS SUNDAY EVENING OVER MAINE WITH
EXPLOSIVE CYCLOGENESIS AS SURFACE LOW BOMBS DOWN INTO THE 960S
VERY COLD AIR ADVECTS ACROSS THE REGION...WITH ANY SLUSH /PROBABLY
BOS-PVD CORRIDOR AND PTS SOUTH/ TRANSITIONING TO A RAPID FREEZE...AS
TEMPS PLUMMET INTO THE TEENS. THEREFORE...SNOW REMOVAL WILL NEED TO
BE COMPLETED SHORTLY AFTER THE ACCUMULATING SNOW ENDS. AS PREVIOUS
SHIFTS INDICATED...2 METER TEMPS FROM NAM AND GFS PICKING UP ON THIS
MUCH BETTER THAN MOS.
THE OTHER HAZARD SUN NIGHT WILL BE VERY STRONG TO DAMAGING STRONG
WINDS BEHIND POWERFUL LOW IN MAINE. STRONG WIND FIELDS/VIGOROUS COLD
AIR ADVECTION AND IMPRESSIVE PRES RISE/FALL COUPLET WILL LIKELY
RESULT IN SOME DOWNED LIMBS AND RESULTING POWER OUTAGES. THE GREATEST
RISK APPEARS TO BE ACROSS THE CAPE COD AND THE ISLANDS AS RELATIVELY
WARM WATER TEMPS WILL YIELD DEEPER BOUNDARY LAYER MIXING/TRANSFER.
ALSO...THE HIGHER TERRAIN OF THE WORCESTER HILLS/BLUE HILLS AND THE
HEAT ISLAND OF BOSTON WILL BE AT A HIGHER RISK.
MONDAY...
DRY WEATHER...BUT BELOW NORMAL COLD WITH STRONG WINDS YIELDING
BITTERLY COLD WIND CHILLS.
MON NIGHT...
A FRIGID NIGHT WITH LOWS RANGING FROM NEAR ZERO IN SW NH AND NW MA
TO THE TEENS ELSEWHERE. AS HIGH PRESSURE BUILDS INTO THE MID
ATLANTIC STATES...THE PRESSURE GRADIENT OVER SOUTHERN NEW ENGLAND
SHOULD WEAKEN WITH GRADUALLY DIMINISHING WINDS. WIND CHILL READINGS
WILL GENERALLY RANGE FROM ZERO TO 15 BELOW ZERO.
TUE...
A QUIET DAY IS FORECAST. STRONG HIGH PRESSURE CENTERED OFF THE MID
ATLANTIC COAST WILL STILL INFLUENCE THE WEATHER WITH MOSTLY SUNNY
SKIES AND HIGHS IN THE MID 20S TO LOWER 30S.
TUE NIGHT THROUGH FRI...HAVE CHRISTMAS EVE PRECIPITATION EVENT AND
THEN POSSIBLY ANOTHER BEGINNING LATE FRIDAY. OPERATIONAL RUNS OF GFS
AND ECMWF SUGGEST SURFACE LOW PASSING N OF US...AND THUS WARM
SYSTEMS. HOWEVER...MOST GFS ENSEMBLE MEMBERS APPEAR SLOWER AND
FURTHER S THAN OPERATIONAL RUN. GEM DEPICTS SYSTEM DEEPER AND FURTHER
S AND IN FACT FAR ENOUGH S THAT FAR NW ZONES MIGHT HAVE A CHANCE OF
STAYING LOCKED IN LOW LEVEL COLD AIR FOR MOST IF NOT ALL OF EVENT. LOOKS
LIKE RAIN COASTAL PLAIN AND SNOW OR MIXED PCPN TO RAIN INTERIOR WITH
PROBABLY MINOR AMOUNTS OF FROZEN OR FREEZING PCPN. THE EVENT IS FAR
OUT AND GIVEN ENSEMBLE SPREAD...CONFIDENCE IS RELATIVELY LOW.
SEE WHAT LOOKS TO BE SIGNAL OF STRONG COLD FRONT PASSAGE EARLY
CHRISTMAS MORNING AND MIGHT NOT RULE OUT SCATTERED SNOW SQUALLS WITH
THIS FEATURE GIVEN SHARPNESS OF SURFACE CONVERGENCE ALONG FRONT AND
TIGHTNESS OF LEADING THERMAL GRADIENT. IF NOTHING ELSE...MAY SEE
FAIRLY DRAMATIC TEMPERATURE DROP. JUST TOO FAR OUT...HOWEVER...TO BE
ABLE TO RESOLVE ANY DETAILS AT ALL.
THE EVENT FOR THE START OF NEXT WEEKEND ALSO LOOKS MORE LIKE LIQUID
BUT AGAIN CONFIDENCE IS LOW GIVEN HOW FAR OUT THIS SYSTEM IS.
FOR TEMPS...BLENDED GMOS WITH OFFICIAL EXCEPT WARMED TEMPS DURING
WED NIGHT GIVEN WHAT LOOKS TO BE DEEP SW FLOW THROUGHOUT REGION.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
NORTH TO NORTHEAST SURFACE FLOW CONTINUES TO BRING OCEAN GENERATED
LIGHT SNOW TO SOUTHERN NEW ENGLAND. THIS SNOW WILL CONTINUE THROUGH
THE AFTERNOON...THEN DIMINISH THIS EVENING. CIGS WILL VARY BETWEEN
VFR AND MVFR IN THE LIGHT SNOW...WITH VSBYS VARYING BETWEEN MVFR AND
IFR. VSBYS WILL IMPROVE TO VFR WITH PATCHES OF MVFR TONIGHT.
A GENERAL IFR IN SNOW DEVELOPS BETWEEN 4 AM AND 8 AM...LOWERING TO
LIFR IN HEAVIER SNOW MIDDAY AND AFTERNOON. CONDITIONS WILL BE A
LITTLE HIGHER ON THE CAPE AND ISLANDS WHERE THERE MAY BE SOME MIXING
OR CHANGE TO RAIN DURING THE AFTERNOON. STRONG LOW LEVEL SOUTHEAST
WINDS INCREASE TO 50 KNOTS OVER THE CAPE AND ISLANDS...WHICH WOULD
GENERATE LOW LEVEL WIND SHEAR FOR FMH-HYA-ACK. BOS AND PVD WILL HAVE
40-45 KNOT LOW LEVEL WINDS...SO ANY WIND SHEAR AT THOSE SPOTS WILL BE
LESS.
LOW PRESSURE PASSES EITHER OVER THE CAPE OR JUST EAST OF IT SUNDAY
EVENING 21Z-00Z. EXPECT SHIFT WINDS AT THAT TIME WITH A TREND TOWARD
WEST AND NORTHWEST SUNDAY NIGHT.
OUTLOOK...SUNDAY NIGHT THROUGH TUESDAY...
VERY WINDY SUNDAY NIGHT WITH GUST POTENTIAL OF 40 TO 45 KNOTS
INLAND...AND 50 KNOTS OVER THE CAPE AND ISLANDS.
MONDAY...IMPROVING TO VFR. W GUST 35-40 KTS.
TUESDAY...VFR.
TUE NIGHT AND WED...MVFR CIG AND VSBY BECOMING IFR IN SLEET AND
FREEZING RAIN NW/RAIN SE...CHANGING TO RAIN BY MID MORNING. POSSIBLE
LOW LEVEL WIND SHEAR WITH SSW WINDS UP TO 60 KNOTS AT 2000 FT.
&&
.MARINE...
TODAY AND TONIGHT...SMALL CRAFT ADVISORY WILL CONTINUE INTO TONIGHT
FOR MUCH OF THE SOUTHERN NEW ENGLAND WATERS. EASTERLY WINDS WILL ONCE
AGAIN INCREASE TO CLOSE TO GALE ON THE SOUTHERN WATERS LATE AT NIGHT
AS THE NEXT STORM SYSTEM APPROACHES.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...
E/SE GALES ESPECIALLY EASTERN MASS WATERS.
SUNDAY NIGHT...
W GALES LIKELY WITH A LOW PROBABILITY OF STORM FORCE WITH GUSTS TO
50 KT AS LOW BOMBS OUT OVER ME.
MONDAY...STRONG GALES IN WESTERLY FLOW.
TUE...MIGHT HAVE SCATTERED G25 KT IN MORNING...BUT WIND SHOULD
DIMINISH DURING DAY.
STRENGTHENING SW GRADIENT MAY APPROACH GALE FORCE WED AFTERNOON OR
EVENING...IF SUFFICIENT MIXING TO SURFACE. WENT WITH WNA VALUES FOR
WED...ALTHOUGH SUSPECT MAY BE SOMEWHAT OVERDONE OFF OUR S COAST.
THERE IS A POSSIBILITY OF A NW GALE CHRISTMAS DAY IF SURFACE LOW
COMES CLOSE TO BOMBING LIKE THE GEM ALONG WITH VERY STRONG COLD AIR ADVECTION.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES ARE NOT ALL THAT HIGH OVER THE NEXT SEVERAL DAYS.
HOWEVER...DO EXPECT ENOUGH SURGE AND WAVE ACTION FOR A HIGH RISK OF
MINOR COASTAL FLOODING AT SOME OF THE MOST VULNERABLE SPOTS ALONG THE
ESSEX AND PLYMOUTH COUNTY COASTS. SOME BEACH EROSION IS ALSO
POSSIBLE.
FOR THE SUNDAY STORM...STRONGEST ONSHORE WINDS...LARGEST SEAS AND
GREATEST SURGE WILL LIKELY OCCUR AFTER HIGH TIDE AND TOWARDS THE
SUNDAY AFTERNOON LOW TIDE. WINDS WILL BE STRONG OFFSHORE BY THE MON
EARLY MORNING HIGH TIDE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR CTZ002>004.
MA...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR MAZ002>006-008>012-026.
NH...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
ANZ231>235-237-250-254-255.
STORM WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR
ANZ231-232-250-254-255.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ231>235-237-
250-254-255.
GALE WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR
ANZ230-236.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ANZ230-
236.
&&
SYNOPSIS...NOCERA/EKSTER
NEAR TERM...BELK
SHORT TERM...EKSTER
LONG TERM...DRAG/THOMPSON
AVIATION...WTB/DRAG/THOMPSON
MARINE...DRAG/EKSTER/THOMPSON
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 20, 5:45 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 545 AM EST SAT DEC 20 2008 CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-211045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 545 AM EST SAT DEC 20 2008 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. IN ADDITION TO THE RISK OF HEAVY SNOW INLAND SUNDAY...STRONG WEST WINDS WILL LIKELY GUST TO 45 TO 55 MPH SUNDAY NIGHT. HIGH WIND WATCHES MAY EVENTUALLY BE NEEDED FOR A PORTION OF SOUTHERN NEW ENGLAND. HEAVY AMOUNTS OF WET SNOW ON THE EDGE OF THE WATCH AREA...PARTICULARLY IN ESSEX AND MIDDLES COUNTIES AS WELL AS EASTERN WORCESTER COUNTY MAY CAUSE SCATTERED POWER OUTAGES SUNDAY AFTERNOON OR NIGHT. SHARPLY COLDER TEMPERATURES SUNDAY NIGHT WILL CAUSE A HARD FREEZE OF ANY SLUSH AND KEEP UNTREATED PAVEMENTS RATHER SLIPPERY INTO MONDAY MORNING. CONSIDERABLE DRIFTING SNOW WILL BE POSSIBLE IN THE DISTANT INTERIOR SUNDAY NIGHT AND MONDAY WHERE MOSTLY SNOW IS FORECAST FOR SUNDAY. THIS DRIFTING SNOW IS EXPECTED TO REQUIRE FURTHER PLOWING. WIND CHILL OF ZERO TO 10 BELOW IS FORECAST BOTH MONDAY AND TUESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MAZ013>018-020>024-RIZ001>008-211045- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 545 AM EST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. OCEAN EXPOSED COASTAL MASSACHUSETTS MAY SEE MINOR FLOODING AT THE TIME OF HIGH TIDE NEAR DAYBREAK SATURDAY...THIS INCLUDES ESSEX COUNTY MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...ANOTHER RAPIDLY INTENSIFYING STORM HUGGING THE SOUTHERN NEW ENGLAND COAST WILL BRING RAPID CHANGES IN WEATHER ACROSS THE REGION. SNOW...SOME OF IT BRIEFLY HEAVY IN THE MORNING AND EARLY AFTERNOON WILL PROBABLY CHANGE TO RAIN NEAR THE COAST AND MIXED PRECIPITATION JUST INLAND OF INTERSTATE 95 IN RHODE ISLAND AND MASSACHUSETTS. A WET SLUSHY ACCUMULATING SNOW IS LIKELY BEFORE THE CHANGEOVER. STRONG WEST WINDS WILL LIKELY GUST TO 45 TO 55 MPH SUNDAY NIGHT. HIGH WIND WATCHES MAY EVENTUALLY BE NEEDED FOR A PORTION OF SOUTHERN NEW ENGLAND. A MODERATE TO HIGH PROBABILITY OF AT LEAST WIND ADVISORY CRITERIA WINDS. SHARPLY COLDER TEMPERATURES SUNDAY NIGHT WILL PROMPT HARD FREEZING OF ANY SLUSH. CONSIDERABLE DRIFTING SNOW WILL BE POSSIBLE IN THE DISTANT INTERIOR SUNDAY NIGHT WHERE MOSTLY SNOW IS FORECAST FOR SUNDAY. WIND CHILL OF ZERO TO 10 BELOW IS FORECAST FOR THE INTERIOR BOTH MONDAY AND TUESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MAZ007-019-211045- EASTERN ESSEX MA-EASTERN PLYMOUTH MA- 545 AM EST SAT DEC 20 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...ANOTHER RAPIDLY INTENSIFYING STORM HUGGING THE SOUTHERN NEW ENGLAND COAST WILL BRING RAPID CHANGES IN WEATHER ACROSS THE REGION. SNOW...SNOW WILL BE HEAVY AT TIMES IN THE MORNING INTO EARLY AFTERNOON BUT PROBABLY CHANGE TO RAIN DURING THE AFTERNOON. ACCUMULATING SNOW IS LIKELY BEFORE THE CHANGEOVER. GUSTY EAST WINDS MAY REQUIRE A WIND ADVISORY FOR THE AFTERNOON. STRONG WEST WINDS WILL LIKELY GUST TO 45 TO 55 MPH SUNDAY NIGHT. HIGH WIND WATCHES MAY EVENTUALLY BE NEEDED. THERE IS A MODERATE TO HIGH PROBABILITY OF AT LEAST WIND ADVISORY CRITERIA WINDS. SHARPLY COLDER TEMPERATURES SUNDAY NIGHT WILL PROMPT HARD FREEZING OF ANY SLUSH. WIND CHILL OF ZERO TO 10 BELOW IS FORECAST BOTH MONDAY AND TUESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ231-232-250-254-255-211045- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 545 AM EST SAT DEC 20 2008 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ233>235-237-211045- VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 545 AM EST SAT DEC 20 2008 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230-236-211045- BOSTON HARBOR-NARRAGANSETT BAY- 545 AM EST SAT DEC 20 2008 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS A LOW PROBABILITY OF STORM FORCE WESTERLY WIND GUSTS TO 50 KNOTS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:11 AM EST | Gale Watch | BOX | 12 hr | |
| Dec 20, 4:11 AM EST | Small Craft Advisory | BOX | 24 hr | |
| Dec 20, 4:11 AM EST | Storm Watch | BOX | 24 hr | |
| Dec 20, 4:10 PM EST | Gale Warning | BOX | 62 hr | |
| Dec 20, 4:29 PM EST | Winter Storm Warning | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 26 hr |
| Dec 20, 4:29 PM EST | Winter Weather Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 26 hr |
| Dec 20, 4:39 PM EST | High Wind Watch | BOX | Barnstable, Dukes, Nantucket | 24 hr |
Nearby
Small Craft Advisories in Massachusetts, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.